For anybody on that med...I just went from taking Atenolol, 50 mg, 2 x a day for..oh geez 15 years at least, to taking the metoprolol. Same dosage..50 mg 2x. I was having LOTS of palps, and the dr felt that the Atenolol just wasnt working so much for me anymore. I started just this past Friday ( 07/24). I know the brochure I got with it, says it can take time to get into my system. But...one thing when I was on the Atenolol...my heartrate very very rarely EVER went out of the 60s. Even when I was active. Oh, sure, if I climbed stairs it would rise up, sometimes near 120 tops, but it fell right away too. I also never felt my heart beat, or pound a bit...EXCLUDING the times when I was having palpitations..of course I feel it then..but when Im just relaxing, I didnt feel it. ALSO...when on the Atenolol, i could even skip a dose..and my heartrate would stay down. Now..on this new med...gosh, if its even fairly close to the time that my next dose is due, and I, say, take a flight of stairs, or make a couple trips carrying heavy groceries, my heart is beating pretty fast. I timed it at 132 bpm, after I carried some groceries in ( its a rather long walk..heavy bags).
I dont LIKE this new med, I dont think!! I want my HR to always be nice and low like it was on the Atenl!! But then, maybe im not giving it a chance? Its only been 4 days that ive been on it.
I have a follow up appt with the Dr at the end of August..he wanted me to give this medicine about a month..then come and see him.
Anybody out there ever go from Atenolol, to Metoprolol..and actually LIKE it?? Ever have this sensation of knowing when its wearing off? I hate that.
I was on Metoprolol for about 2 years and had some weird experiences with it. For several months, I was taking 50mg once daily. I could not take more than that. It seemed like every day, about 20 hrs after taking the dose, I would start getting a pattern of 3 normal beats, three hard beats, three normal beats, etc. for several hours until I took the next dose. It meant taking a dose every 20 hours and that got really difficult.
I weaned myself from Metoprolol with my cardiologist OK and tried Atenolol. I had some strange episodes when I first started taking it, but discovered that if I took only 12.5mg daily, it worked better than Metoprolol and was longer lasting by far.
I have been on atenolol for almost 5 years. I have tried other beta blockers including metoprolol. Metoprolol did not agree with me. It actually caused my heartbeat to race, or jump quickly, when I would get exerted. I went back to atenolol 25 mg.
I have been on Metoprolol twice per day and Verapamil once per day for about 3 years and when I went to the doctor my BP was 154/90. Doc said that I should have been on 3 Metoprolol not 2 per day. Well, she had instructed me to take 2 and that is what the bottle also reads. SHe is switching me now to a Potassium pill once per day. She said to just stop the Metoprolol. Is that safe to do????
You didn't say what strength these pills were. They come in different strengths. Regardless, Metoprolol has a become regarded as a secondary medication for the treatment of hypertension. There are much better drugs available today to treat high blood pressure. Metoprolol is cheap, but that doesn't mean it should be prescribed when other, much better alternatives are available.
im on the opposite spectrum, going from toprol to altenelol, only 2 days though, so i don't really know, i like the toprol but my doctor thought to change, we will see what happens. i was feeling with the toprol the way that you do, getting close to the dose already feeling the palpitations. im on 25 mgs, what were you on?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.